Medifast - Sorry if TMI - TOM & Medifast




View Full Version : Sorry if TMI - TOM & Medifast


SuperHeroTeacher
04-20-2013, 03:17 PM
Did anyone else notice a significant difference in their monthly cycle while on Medifast? Without giving too much gory detail, I have been irregular my entire life, with anywhere from 30-60 day cycles. My TOM typically is very light and lasts 2-3 days. I considered myself lucky ;)

This month my cycle was 22 days - and I've been soaking a pad every 60-90 minutes for 2 1/2 days, even through the night. I know there are people who always deal with this (and worse) every month,but it's so unusual for me it's freaking me out.

I asked my MF counselor about it this morning and she said it may be a reaction to the large amounts of soy in the MF meals. Evidently soy has large amounts of estrogen? I'd never heard that before.

Has anyone else had similar experiences?


melaniv
04-21-2013, 09:46 PM
Yes-I started MF twice last Fall and had the same symptoms even though I am on BCP continuously. I stopped both times because I was so miserable. But re-started in January and just suffered through it. It went away after the first few weeks and has not returned since. Hang in there--likely it will get much better.

SuperHeroTeacher
04-21-2013, 11:14 PM
Yes-I started MF twice last Fall and had the same symptoms even though I am on BCP continuously. I stopped both times because I was so miserable. But re-started in January and just suffered through it. It went away after the first few weeks and has not returned since. Hang in there--likely it will get much better.

Thanks for the response melaniv! I'm definitely not quitting MF for this crazy period (I've lost 13+ pounds in 3 weeks!), but it's good to know it will level off eventually.


sacajaweapatrick
04-27-2013, 12:27 PM
I also had the same issues as well and severe cramping that left me in tears! None of this was the norm for me. I had to go through it for 3 months before I realized that if I stay off of the bars a week before TOM and during that it actully lessens these symptoms. So, needless to say I very rarely eat the bars and now my symptoms are null to nill.

SaraSweety
05-08-2013, 06:06 PM
I have mirena and hadn't had a period for over a year when I started MF. It was very strange to have a period after a month of MF.....like a real tampon worthy period. Month 2 was a little lighter and month 3 I think I spotted for a day. The body will adjust to it...

BerkshireGrl
05-13-2013, 01:40 AM
Well, soy has Phytoestrogens which can cause estrogen-like effects, but in addition to that, women store a lot of estrogen in their fat cells. As women lose fat while dieting, that estrogen is released into the body. So you could be getting a double-whammy effect! ;)

SuperHeroTeacher
05-13-2013, 02:06 AM
Well, soy has Phytoestrogens which can cause estrogen-like effects, but in addition to that, women store a lot of estrogen in their fat cells. As women lose fat while dieting, that estrogen is released into the body. So you could be getting a double-whammy effect! ;)

Thanks! I didn't know estrogen is released from fat cells when losing. I'm getting kind of nervous about my next monthly. I should be starting in a week or two. I hope it's better than last time ;)

Andi24
05-13-2013, 06:02 PM
I got my first last week on MF, and I was pleased to note that I still lost a little weight that week. For me the difference was normally, the first 2 days are heavy and the last three very, very spotty and light. NEVER more then 5 days. This time...6 days HEAVY flow, and then a sudden stop, I had some pretty bad cramping, but that's not unusual.